Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 242, NWS Austin/San Antonio, TX

July 25, 2004Lee County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 25, 2004, 5:33 PM CDT for Lee County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2004, 5:33 PM CDT (22:33 UTC)
Expired
Jul 25, 2004, 7:30 PM CDT
In force
117 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Lee County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 252233
FFWSAT
TXC287-260030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 PM CDT SUN JUL 25 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  LEE

* UNTIL 730 PM CDT

* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES SOUTH OF DIME BOX...OR
  ABOUT 8 MILES NORTHEAST OF GIDDINGS...MOVING NORTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE TANGLEWOOD AND LEXINGTON.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

LAT...LON 3021 9693 3025 9673 3114 9688 3105 9729

$$
1 follow-up statement
000 
WGUS74 KEWX 252317
FFSSAT
TXC287-260030-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
614 PM CDT SUN JUL 25 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 730 PM CDT FOR LEE COUNTY...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF TANGLEWOOD...OR ABOUT 10 MILES SOUTHEAST
OF ROCKDALE...MOVING NORTH AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DIME
BOX.

DOPPLER RADAR HAS ESTIMATED 2.5 TO 3 INCHES OF RAIN HAS FALLEN 5 
MILES WEST OF DIME BOX...WITH GENERAL RAINFALL AMOUNTS OF 1 TO 2 
INCHES COUNTYWIDE OVER THE PAST HOUR. ADDITIONAL RAINFALL AMOUNTS OF 
1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3021 9693 3025 9673 3114 9688 3105 9729

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:00 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 25, 3:00 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CDT SUN JUL 25 2004

.DISCUSSION...
LATE AFTN AND EVE SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE
TO FORM ON WEAK COOL FRONT/WIND SHIFT LINE MOVING SOUTHWARD ACROSS
SOUTH CENTRAL TEXAS LATE THIS AFTERNOON THROUGH THE EVENING.
FORECASTS SHOW SOME LIFT REDEVELOPING OVER SOUTH CENTRAL TEXAS
MONDAY...AS 700 TO 300 MB LOW MOVES TO MS VALLEY MONDAY...MOVING
SOUTHERN PART OF TROF ACROSS AREA.  EXPECT SHOWERS TO DECREASE MON
NIGHT AS LIFT PASSES TO THE EAST AND DAYTIME HEATING EASES.

FOR TUESDAY AND WEDNESDAY...DAY 3 AND DAY 4 FORECASTS CONTINUE TO
SHOW 2ND 700 TO 300 MB TROF IN WEAK SOUTHERN STREAM WESTERLIES
APPROACHING FROM THE WEST AND NORTHWEST.  COMPOSITE OF SOLUTIONS
INDICATES BEST CHANCES OF RAIN WILL BE WEDNESDAY...WHEN THIS WEAK
UPPER LEVEL SYSTEM IS FORECAST TO MOVE OVER THE AREA.

MORE STABLE CONDITIONS SLOWLY DEVELOP FROM THE WEST BY THURSDAY
AND FRIDAY...FROM LAST FEW MEDIUM RANGE FORECAST CYCLES.
THIS ALSO FITS TRENDS OF PAST FEW MONTHS.  WILL SHOW SLIGHT CHANCE
OF DAYTIME SHOWERS OR THUNDERSTORMS THURSDAY AND THEN SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS OVER EAST PART OF AREA
FRIDAY...AS MORE STABLE CONDITIONS SLOWLY DEVELOP FROM THE WEST.

WENT WITH LITTLE OR NO RAIN FOR NEXT WEEKEND...WITH TEMPS RISING
TO AROUND NORMAL FOR A LATE JULY/EARLY AUGUST SETTING...AS WEAK
HIGH ALOFT FORMS OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              70  88  70  90 /  40  30  20  30
AUSTIN BERGSTROM INTL AIRPORT  68  88  65  90 /  40  30  20  30
DEL RIO INTL AIRPORT           72  85  71  89 /  50  60  40  40
SAN ANTONIO INTL AIRPORT       71  88  71  89 /  40  50  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

08/10
Hazardous weather outlook, Jul 25, 5:30 AM CDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 AM CDT SUN JUL 25 2004

TXZ171>173-183>194-202>209-217>225-228-261100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
530 AM CDT SUN JUL 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT..
A WEAK COLD FRONT AND UPPER AIR DISTURBANCE WILL TRIGGER SHOWERS AND
THUNDERSTORMS MAINLY OVER THE WESTERN SECTIONS OF SOUTH CENTRAL
TEXAS TODAY AND TONIGHT.  LOCALLY HEAVY RAINS OF 1 TO 1.5 INCHES
ARE POSSIBLE MAINLY OVER VAL VERDE COUNTY WHICH COULD CAUSE FLOODING
OF SOME LOW WATER CROSSINGS.  HOWEVER...WIDE SPREAD FLASH FLOODING IS
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST MONDAY AND
TUESDAY...SLACKENING THE LATTER HALF OF THE WEEK.  SOME LOCALIZED
FLOODING OF LOW WATER CROSSINGS IS POSSIBLE...MAINLY IN VAL VERDE
COUNTY MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.